Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 110, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 19, 2000, 7:35 PM CDT for Wheeler County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2000, 7:35 PM CDT (00:35 UTC)
- Expired
- Jun 19, 2000, 8:00 PM CDT
- In force
- 25 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Wheeler County, NE
The radar
The North Platte radar (KLNX), 169 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
905 WUUS53 KLBF 200037 SVRLBF NEC183-200100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 735 PM CDT MON JUN 19 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WHEELER COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 800 PM CDT * AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ERICSON...OR ABOUT 25 MILES EAST OF BURWELL...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES SOUTH OF BARTLETT AROUND 805 PM CDT THIS WARNING REPLACES THE PREVIOUS WARNING FOR WHEELER COUNTY. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. $$ CDC/KR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 5:23 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 19, 5:23 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
523 PM CDT MON JUN 19 2000
...WILL LEAVE WATCH BOX IN TACT FOR NOW...
AFTER CONSULTING WITH RADAR OPERATOR...DECIDED TO LEAVE WATCH BOX IN
TACT WITH PANHANDLE SHOWER ACTIVITY ENTERING AREA. POSSIBLE
BOUNDARY INTERACTION COULD OCCUR WITH BOUNDARIES LAID DOWN BY
EARLIER STORMS IN CWA EVIDENT ON RADAR. ALSO...SHOWERS IN
PANHANDLE ARE STARTING TO SHOW A LITTLE AMBITION AND ARE HOLDING
TOGETHER.
.LBF...SEVERE THUNDERSTORM WATCH CONTINUE UNTIL 9 PM CDT
FOR ZONES 006>010-026>029-038 IN CENTRAL AND NORTH CENTRAL...
ZONES 005-024-025-036-037-059-070-071 IN SOUTHWEST AND WEST
CENTRAL NEB.
SLMIn the hours before
Local storm report, Jun 19, 5:33 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
533 PM CDT MON JUN 19 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM 1 S MAYWOOD NE .88 INCH HAIL
06/19/00 FRONTIER REPORTED BY LAW ENFORCEMENT
0415 PM 12 SSW BRADY NE .75 INCH HAIL
06/19/00 LINCOLN
0450 PM 21 NNE BRADY NE .75 INCH HAIL
06/19/00 LINCOLN
0510 PM 3 SE ARNOLD NE .75 INCH HAIL
06/19/00 CUSTER
0525 PM 4 NNE ANSELMO NE 1.00 INCH HAIL
06/19/00 CUSTER
SLMLocal storm report, Jun 19, 6:44 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
644 PM CDT MON JUN 19 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM 19 N BROKEN BOW NE .75 INCH HAIL
06/19/00 CUSTER
CLBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:45 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.